| Model Number |
EGIA30CTAV |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/18/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during thoraco/lobectomy, at the first firing after the reload was connected, although the green button was pressed and handle could be squeeze to perform firing operation, the device could not be fired.The procedure was completed with another device.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection noted that the reload was pre-fired and engaged in interlock with the jaws open.The reload was loaded into the subject instrument for functional testing.The interlock was overridden and the reload was applied to test media.All staples were placed and test media was cleanly transected.Functional testing confirmed the safety interlock feature successfully prevented the reload from firing a second time.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.